Mississippi, 2006

Hail in Mississippi, March 31, 2006

March 31, 2006 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 3:15 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 31, 3:15 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CST FRI MAR 31 2006

.DISCUSSION...

SCATTERED SHOWS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
DURING THE HEATING. ATMOSPHERE IS WEAKLEY CAPED AND MODERATE
INSTABILITY WITH CAPES AROUND 1000-1500 J/KG ARE OVER THE REGION.
A WEAK SURFACE COLD FRONT EXTENDS FROM NEAR POPLAR BLUFF MISSOURI
TO NEAR FORT SMITH ARKANSAS. STORMS HAVE BEEN SOMEWHAT STRONGER
NEAR THE FRONT WHERE WEAK LARGE SCALE FORCING ASSOCIATED WITH THE
FRONT HAS AIDED THE CONVECTION. THE FRONT IS EXPECTED TO STALL
OUT OVER THE REGION THIS EVENING AND BECOME ORIENTED WEST/EAST.
THERE REMAINS A SLIGHT RISK FOR SEVERE WEATHER OVER THE REGION
WITH THE MAIN THREAT BEING LARGE HAIL. LOW LEVEL SHEAR
VALUES ARE SOMEWHAT IMPRESSIVE (0-1KM HELICITY BETWEEN 100-150
M2/S2) AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREAL
COVERAGE SHOULD DIMINISH LATER THIS EVENING AS THE HEATING OF THE
DAY IS LOST. HOWEVER THE THREAT FOR CONVECTION WILL PERSIST AS
LONG AS THE FRONT IS AROUND. 18Z NAM ALONG WITH AFTERNOON TRENDS
WHICH SUGGESTS A CONTINUED SLOW SOUTHEASTWARDPROGRESSIONN OF THE
FRONT. AS A RESULT AM COMPELLED TO CONTINUE CHANCES ALL NIGHT OVER
THE ENTIRE REGION. ONGOING SATELLITE TRENDS INDICATE PARTLY CLOUDY
CONDITIONS TONIGHT AND HAVE LOWERED FORECAST TEMPS TO NEAR
GUIDANCE DUE TO LESSER THAN ANTICIPATED CLOUD COVER.

THE FRONT SHOULD STALL NEAR THE TN/MS BORDER TOMORROW. CHANCES OF
THUNDERSTORMS WILL CONTINUE ONCE AGAIN TOMORROW...MAINLY AHEAD OF
THE FRONT IN THE WARM SECTOR. EXPECTING PARTLY CLOUDY CONDITIONS
ONCE AGAIN AND HAVE BUMPED UP HIGHS INTO THE UPPER 70S. THE FRONT
SHOULD SURGE NORTHWARD AS A WARM FRONT SATURDAY NIGHT THUS
CONTINUING SLIGHT CHANCES. ON SUNDAY...A PAIR OF SHORTWAVE THROUGHS
AND ANOTHER COLD FRONT WILL INFRINGE UPON THE REGION. THE INITIAL
SHORTWAVE IS EXPECTED TO MOVE THROUGH DURING THE MORNING HOWEVER
IT IS EXPECTED TO OUTRUN THE SURFACE COLD FRONT. SO EXPECT
CONVECTION TO WEAKEN AS IT APPROACHES THE AREA. BY LATE SUNDAY
AFTERNOON AND ESPECIALLY SUNDAY EVENING...THE SECOND SHORTWAVE IS
EXPECTED TO PHASE WITH THE COLD FRONT. THIS WILL BRING A MUCH
BETTER CHANCE FOR STORMS TO THE REGION. GOOD INSTABILITY IS
EXPECTED TO BE IN PLACE WITH CAPES NEARING 2000J/KG AND 0-1KM
HELICITY IS GREATER THAN 200 M2/S2. THIS FRONT LOOKS LIKE THE
BETTER CHANCES FOR SEVERE WEATHER OVER THE WEEKEND. CONTINUE POPS
INTO MONDAY DUE TO TIMING UNCERTAINTIES.

UPPER RIDGE AND ASSOCIATED HIGH PRESSURE SHOULD RESULT IN DRY
CONDITIONS THROUGH END WEEK. THEN ANOTHER UPPER TROUGH AND COLD
FRONT WILL ARRIVE RESULTING IN MORE CHANCES FOR THUNDERSTORMS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Mar 31, 5:16 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CST FRI MAR 31 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012330-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
516 PM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF WEST
TENNESSEE...NORTH MISSISSIPPI...AND NORTHEAST ARKANSAS THROUGH 10
PM CST. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE
SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME
THUNDERSTORMS MAY BE SEVERE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

In the hours before

Local storm report, Mar 31, 2:36 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 NE STRAWBERRY         36.02N 91.26W
03/31/2006  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
            HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.

0228 PM     HAIL             2 SW LYNN               35.99N 91.28W
03/31/2006  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED ON HWY 25

&&

MRM
Local storm report, Mar 31, 3:46 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2006  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
            NORTHWEST SECTION OF THE CITY OF JONESBORO

&&

MRM
Local storm report, Mar 31, 3:54 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 NE STRAWBERRY         36.02N 91.26W
03/31/2006  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
            HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.

0228 PM     HAIL             2 SW LYNN               35.99N 91.28W
03/31/2006  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED ON HWY 25

0340 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2006  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
            NORTHWEST SECTION OF THE CITY OF JONESBORO

0341 PM     HAIL             HORNBEAK                36.33N 89.30W
03/31/2006  E1.00 INCH       OBION              TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN
            OF HORNBEAK

&&

MRM
Special weather statement, Mar 31, 3:59 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CST FRI MAR 31 2006

TNZ003-312230-
WEAKLEY TN-
359 PM CST FRI MAR 31 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 8 MILES SOUTHWEST OF MARTIN AT 359 PM CST...MOVING EAST AT 40
MPH.

PEOPLE IN WEAKLEY COUNTY...INCLUDING THE CITY OF MARTIN...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Mar 31, 4:35 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
435 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 NE STRAWBERRY         36.02N 91.26W
03/31/2006  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
            HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.

0228 PM     HAIL             2 SW LYNN               35.99N 91.28W
03/31/2006  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED ON HWY 25

0235 PM     HAIL             LYNN                    36.01N 91.25W
03/31/2006  E0.88 INCH       LAWRENCE           AR   TRAINED SPOTTER

            NICKEL SIZED HAIL FELL FOR 5 TO 10 MINUTES COVERING
            RESIDENTIAL YARD.

0340 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2006  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
            NORTHWEST SECTION OF THE CITY OF JONESBORO

0341 PM     HAIL             HORNBEAK                36.33N 89.30W
03/31/2006  E1.00 INCH       OBION              TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN
            OF HORNBEAK

0420 PM     HAIL             SW JONESBORO            35.82N 90.69W
03/31/2006  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZED HAIL IN SOUTHWEST SECTION OF THE CITY OF
            JONESBORO

&&

MRM
Local storm report, Mar 31, 4:41 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 NE STRAWBERRY         36.02N 91.26W
03/31/2006  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
            HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.

0228 PM     HAIL             2 SW LYNN               35.99N 91.28W
03/31/2006  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED ON HWY 25

0235 PM     HAIL             LYNN                    36.01N 91.25W
03/31/2006  E0.88 INCH       LAWRENCE           AR   TRAINED SPOTTER

            NICKEL SIZED HAIL FELL FOR 5 TO 10 MINUTES COVERING
            RESIDENTIAL YARD.

0340 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2006  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
            NORTHWEST SECTION OF THE CITY OF JONESBORO

0341 PM     HAIL             HORNBEAK                36.33N 89.30W
03/31/2006  E1.00 INCH       OBION              TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN
            OF HORNBEAK

0420 PM     HAIL             SW JONESBORO            35.82N 90.69W
03/31/2006  E0.88 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            NICKEL SIZED HAIL IN SOUTHWEST SECTION OF THE CITY OF
            JONESBORO

0432 PM     HAIL             2 S DRESDEN             36.25N 88.69W
03/31/2006  E1.75 INCH       WEAKLEY            TN   LAW ENFORCEMENT

            HAIL RANGING FROM QUARTER TO GOLF BALL SIZED COVERING
            GROUND AND ROADWAYS.

0435 PM     HAIL             DRESDEN                 36.28N 88.69W
03/31/2006  E1.00 INCH       WEAKLEY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL IN TOWN OF DRESDEN

&&

MRM

The radar

The Columbus AFB radar (KGWX), 73 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pontotoc

When
March 31, 6:12 PM CST to 6:22 PM CST
Where
Pontotoc County, Pontotoc
Measured
1 in hail
Property damage
$300
Reported by
LAW ENFORCEMENT
Coordinates
34.250, -89.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5496585.